Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 63, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 26, 2006, 4:32 PM CDT for Nueces County, Texas. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2006, 4:32 PM CDT (21:32 UTC)
- Expired
- Jul 26, 2006, 6:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 15 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:41 PM CDT | FLASH FLOOD | 5 Ne Robstown, TX | STANDING WATER AT THE INTERSECTION OF HIGHWAY 77 AND INTERSTATE 37. ALSO THERE IS STANDING WATER ON FM 624 BETWEEN COUNTY ROAD 83 AND FARM ROAD 666. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2534 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 262132
FFWCRP
TXC355-262330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
432 PM CDT WED JUL 26 2006
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL NUECES COUNTY IN SOUTH TEXAS
* UNTIL 630 PM CDT
* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAINFALL WITH
LOCALLY HIGHER AMOUNTS OVER NORTHWEST AND NORTH CENTRAL NUECES
COUNTY. ADDITIONAL LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES OF
RAINFALL CAN BE ANTICIPATED OVER THE WARNED AREA.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING OR WILL PRODUCE TORRENTIAL
RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL
WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE
FLOODING INCLUDE...ROBSTOWN AND TULOSO.
TOTAL LOCALIZED RAINFALL AMOUNTS OF 6 TO 8 INCHES ARE POSSIBLE IN
THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 2784 9750 2774 9752 2782 9791 2793 9777
2792 9767 2789 9765 2786 9760
$$
CORDERO3 follow-up statements
000
WGUS74 KCRP 262232
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 PM CDT WED JUL 26 2006
TXC355-262330-
NUECES-
INCLUDING THE CITY OF ROBSTOWN
532 PM CDT WED JUL 26 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTH
CENTRAL NUECES COUNTY...
AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER
THE WARNED AREA. DOPPLER RADAR ESTIMATED THAT SOME AREAS IN WESTERN
AND NORTH CENTRAL NUECES COUNTY HAVE RECEIVED 2 TO 4 INCHES OF
RAINFALL.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE CAUTIOUS NEAR LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS
IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING
WATER TO CARRY VEHICLES AWAY.
LAT...LON 2784 9750 2774 9752 2782 9791 2793 9777
2792 9767 2789 9765 2786 9760
$$
CORDERO000
WGUS74 KCRP 262247
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 PM CDT WED JUL 26 2006
TXC355-262330-
NUECES-
INCLUDING THE CITY OF ROBSTOWN
547 PM CDT WED JUL 26 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTH
CENTRAL NUECES COUNTY...
AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. NUECES COUNTY SHERIFF REPORTED A COUPLE OF AREA ROADS COVERED
WITH STANDING WATER. THIS INCLUDES STANDING WATER ON FARM ROAD 624
BETWEEN COUNTY ROAD 83 AND FARM ROAD 666 AND ALSO AT THE
INTERSECTION OF HIGHWAY 77 AND INTERSTATE 37.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
LOW WATER CROSSINGS ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
LAT...LON 2784 9750 2774 9752 2782 9791 2793 9777
2792 9767 2789 9765 2786 9760
$$
CORDERO000
WGUS74 KCRP 262313
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
613 PM CDT WED JUL 26 2006
TXC355-262320-
NUECES-
INCLUDING THE CITY OF ROBSTOWN
613 PM CDT WED JUL 26 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
NUECES COUNTY...
THE THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE
WEAKENED MARKEDLY AND HAVE MOVE SOUTHWARD OUT OF NUECES COUNTY.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
SOME LOW LYING SPOTS ON AREA ROADWAYS AND COUNTRY ROADS MAY STILL
HAVE PONDING WATER...SO STILL USE CAUTION WHEN DRIVING.
LAT...LON 2784 9750 2774 9752 2782 9791 2793 9777
2792 9767 2789 9765 2786 9760
$$
SCCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:34 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 26, 2:34 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
234 PM CDT WED JUL 26 2006
.SHORT TERM (TONIGHT AND THURSDAY)...250HPA JET STREAK/VORTICITY
MAXIMUM EVIDENT OVER EASTERN MEXICO PER 19Z SATELLITE IMAGERY. SWATH
OF 700-300HPA DIFFERENTIAL VORTICITY ADVECTION IN ASSOCIATION WITH
THE LATTER FEATURE MOVES ACROSS THE REGION TONIGHT. SEA BREEZE
BOUNDARY WILL ALSO BE PRESENT THIS EVENING.
ADDITIONALLY...PERSISTENT MOISTURE CONVERGENCE AXIS ACROSS THE
NORTHERN COAST WILL GRADUALLY LIFT NORTH OVER THE NORTHERN COASTAL
BEND AND VICTORIA CROSSROADS REGION AND SERVE AS A FOCUSING
MECHANISM(ESPECIALLY FOR LOCALLY HEAVY RAIN). MOISTURE/INSTABILITY
WILL BE QUITE SUFFICIENT. WILL GRADE POPS FROM SLIGHT CHANCE WEST TO
HIGH-END CHANCE EAST. ANOTHER MID-LEVEL DISTURBANCE ADVANCES NORTH
ACROSS THE REGION ON THURSDAY. MOISTURE/INSTABILITY STILL ADEQUATE
BUT FORCING NOT QUITE AS STRONG. WILL GRADE POPS FROM SLIGHT CHANCE
WEST TO MID-GRADE CHANCE EAST. STIRRING WINDS WILL KEEP MINS ABOVE
CLIMATOLOGICAL NORMALS TONIGHT WITH MAXES SIMILAR TO TODAY/S
VALUES(FAR EAST RECOVERING AS CLOUDINESS WILL BE LESS IN THE
AFTERNOON).
&&
.MARINE...WILL CONTINUE WITH SCEC FOR THE BAYS AND SCA FOR THE
NEARSHORE/OFFSHORE WATERS AS STRONG LOW-LEVEL JET MIXES TO THE
SURFACE GIVEN UNSTABLE BOUNDARY LAYER. ISOLATED TO SCATTERED
CONVECTION IS ANTICIPATED WITH UPPER-LEVEL DISTURBANCES.
&&
.AVIATION...GENERAL MVFR CIGS CONDITIONS EXPECTED EAST OF INTERSTATE
37 AND HIGHWAY 77 FROM LATE THIS EVENING THROUGH THURSDAY MORNING.
AREAS OF MVFR CIGS WILL AFFECT THE COASTAL PLAINS THURSDAY MORNING
AS WELL. VFR CONDITIONS ARE EXPECTED WEST OF THE COASTAL PLAINS
THROUGH THE PERIOD. ISOLATED TO SCATTERED CONVECTION THROUGH THE
PERIOD WILL PRODUCE LOCALIZED MVFR/IFR CIGS/VSBYS...ESPECIALLY ALONG
AND EAST OF INTERSTATE 37 AND HIGHWAY 77.
&&
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...CONDITIONS WILL
CONTINUE TO QUIET DOWN THROUGH THE PERIOD AS DRIER AIR MOVES INTO
SOUTH TEXAS AND A WEAK UPPER RIDGE BEGINS TO DEVELOP. MOISTURE
VALUES STILL AOA 2 INCHES OVER THE RIO GRANDE PLAINS WITH MID LEVEL
THETA-E ADVECTION OCCURRING THURSDAY NIGHT...SO WILL MENTION A
SLIGHT CHANCE FOR PRECIP THERE. AFTER THAT...SHOULD SEE SOME SLIGHT
CHANCE/ISOLATED CONVECTION TYPICAL FOR THIS TIME OF YEAR ALONG THE
SEA BREEZE STARTING OFFSHORE AND ALONG THE COAST EARLY IN THE
MORNING AND MOVING INLAND DURING THE AFTERNOON HOURS. CONVECTION MAY
EVEN BE TOO ISOLATED TO MENTION BY SATURDAY...BUT STILL WILL
MAINTAIN IT ESPECIALLY OVER THE NORTHEAST AS PRECIP WATERS STAY JUST
BELOW 2 INCHES AND ALREADY IN FORECAST. WILL MAINTAIN A DRY FORECAST
SUNDAY THROUGH TUESDAY AS MOISTURE IS TOO LIMITED BUT COULD NOT RULE
OUT A MAVERICK SHOWER/STORM INLAND DURING THE DAYTIME. AT THIS
TIME...WILL KEEP A DRY FORECAST FOR WEDNESDAY. GFS IS SHOWING 2 INCH
PWATS HEADING TOWARD SOUTHERN CWFA BY LATE WEDNESDAY BUT AT THIS
TIME SINCE IT IS DAY 7 FORECAST WILL MAINTAIN IT DRY. OVERALL MOS
GUIDANCE WAS IN THE BALLPARK AND DID NOT SWAY TOO MUCH FROM THESE
NUMBERS OR FROM THE PREVIOUS FORECAST TEMP EXTREMES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 79 92 77 93 76 / 30 30 20 20 10
VICTORIA 77 90 76 93 75 / 50 40 10 20 10
LAREDO 81 102 80 102 80 / 20 20 20 10 10
ALICE 78 97 75 97 74 / 30 30 10 20 10
ROCKPORT 81 91 79 92 79 / 50 40 20 20 20
COTULLA 78 98 75 99 75 / 20 20 20 10 10
KINGSVILLE 78 95 76 96 75 / 30 30 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
&&
BB/85...SHORT-TERM
GW/86...LONG-TERMHazardous weather outlook, Jul 26, 11:20 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1120 AM CDT WED JUL 26 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-271030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1120 AM CDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE NEARSHORE AND OFFSHORE WATERS THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON TONIGHT. HEAT INDICES WILL CLIMB TO BETWEEN 105 AND 109 DEGREES THIS AFTERNOON FROM THE WESTERN COASTAL BEND TO THE RIO GRANDE PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRIER AIR WILL BEGIN TO MOVE INTO THE AREA ON THURSDAY AS A TROPICAL DISTURBANCE MOVES TO THE NORTHEAST. AS A RESULT...JUST A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG THE COAST ASSOCIATED WITH THE SEABREEZE. NO SEVERE WEATHER IS EXPECTED. AN UPPER LEVEL RIDGE WILL BEGIN TO MOVE INTO THE AREA AND WILL FURTHER DECREASE THE CHANCE OF THUNDERSTORMS FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TODAY. 87/98/85
In the hours before
Special weather statement, Jul 26, 3:51 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 351 PM CDT WED JUL 26 2006 TXZ231>234-241>247-271000- LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO... PORT LAVACA...PORT OCONNOR...SEADRIFT 351 PM CDT WED JUL 26 2006 ...AN UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN TONIGHT... AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH COPIOUS TROPICAL MOISTURE AND HIGH INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE COASTAL PLAINS...COASTAL BEND AND VICTORIA CROSSROADS REGION TONIGHT. BASIN AVERAGE RAINFALL AMOUNTS WILL RANGE BETWEEN 1/4 AND 1/2 INCH WITH LOCALIZED AMOUNTS RANGING BETWEEN 1 AND 3 INCHES. WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS TIME BUT PONDING OF ROADWAYS AND UNDERPASSES IS POSSIBLE. RESIDENTS IN THE COASTAL PLAINS...COASTAL BEND AND VICTORIA CROSSROADS SHOULD STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...AND TELEVISION FOR THE LATEST WEATHER INFORMATION REGARDING THIS WEATHER EVENT. BB
Special weather statement, Jul 26, 4:25 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 425 PM CDT WED JUL 26 2006 TXZ240-262230- DUVAL- 425 PM CDT WED JUL 26 2006 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL COUNTY... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 8 MILES WEST OF BENAVIDES...MOVING SOUTHEAST AT 5 MPH. WINDS 30 TO 40 MPH AND PEA-SIZED HAIL ARE EXPECTED WITH THESE STORMS. PEOPLE IN SOUTHERN DUVAL COUNTY...INCLUDING THE CITY OF BENAVIDES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:22 AM CDT | Special Marine Warning | CRP | 113 min | |
| Jul 26, 3:26 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 2 hr |
| Jul 26, 5:14 AM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 26, 5:26 AM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| Jul 26, 7:15 AM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 26, 7:33 AM CDT | Flash Flood Warning | CRP | Calhoun | 87 min |
| Jul 26, 8:11 AM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 26, 9:07 AM CDT | Flash Flood Warning | CRP | Calhoun | 83 min |
| Jul 26, 9:16 AM CDT | Special Marine Warning | CRP | 119 min | |
| Jul 26, 10:14 AM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 26, 12:13 PM CDT | Special Marine Warning | CRP | 86 min | |
| Jul 26, 5:01 PM CDT | Flash Flood Warning | CRP | Jim Wells | 119 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.